MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/075
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the tube cuff was checked for air leakage before use, and there were no problems.After intubating the patient and injecting air, the pilot balloon did not inflate, and the customer determined that there was an air leak.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One device sample and three photos were received in used condition without the original packaging.The photos showed the product sample.A leak test was performed in which the device did not pass the test.The complaint was confirmed.The source of the leak was identified in the cuff where a scratch was also observed.It was unknown what the root cause was, and it is suspected that the device came in contact with some sharp edge, since the device was observed used, it seems that it may have got stuck during the intubation process and when pulling the device caused this leak.The root cause was not associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
PORTEX ENDOTRACHEAL TUBES SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17839738
Report Number3012307300-2023-09370
Device Sequence Number7389797
Product Code BTR
UDI-Device Identifier15019315054099
UDI-Public15019315054099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/166/075
Device Catalogue Number100/166/075J
Device Lot Number4356211
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown